Locally Quasi-Convex Compatible Topologies on a Topological Group

Außenhofer, Lydia; Dikranjan, Dikran; Martín-peinador, Elena
December 2015
Axioms (2075-1680);2015, Vol. 4 Issue 4, p436
Academic Journal
For a locally quasi-convex topological abelian group (G; τ), we study the poset b (G; τ) of all locally quasi-convex topologies on G that are compatible with τ (i.e., have the same dual as (G; τ)) ordered by inclusion. Obviously, this poset has always a bottom element, namely the weak topology σ(G, Ĝ). Whether it has also a top element is an open question. We study both quantitative aspects of this poset (its size) and its qualitative aspects, e.g., its chains and anti-chains. Since we are mostly interested in estimates "from below", our strategy consists of finding appropriate subgroups H of G that are easier to handle and show that b (H) and b (G=H) are large and embed, as a poset, in b (G; τ). Important special results are: (i) if K is a compact subgroup of a locally quasi-convex group G, then b (G) and b (G=K) are quasi-isomorphic (3.15); (ii) if D is a discrete abelian group of infinite rank, then b (D) is quasi-isomorphic to the poset FD of filters on D (4.5). Combining both results, we prove that for an LCA (locally compact abelian) group G with an open subgroup of infinite co-rank (this class includes, among others, all non-σ-compact LCA groups), the poset b (G) is as big as the underlying topological structure of (G; τ) (and set theory) allows. For a metrizable connected compact group X, the group of null sequences G = c0(X) with the topology of uniform convergence is studied. We prove that b(G) is quasi-isomorphic to P(R) (6.9).


Related Articles

  • An outcome space approach for generalized convex multiplicative programs. Oliveira, R�bia M.; Ferreira, Paulo A. V. // Journal of Global Optimization;May2010, Vol. 47 Issue 1, p107 

    This paper addresses the problem of minimizing an arbitrary finite sum of products of two convex functions over a convex set. Nonconvex problems in this form constitute a class of generalized convex multiplicative problems. Convex analysis results allow to reformulate the problem as an...

  • Some properties of convex hulls of integer points contained in general convex sets. Dey, Santanu S.; Morán R., Diego A. // Mathematical Programming;Oct2013, Vol. 141 Issue 1/2, p507 

    In this paper, we study properties of general closed convex sets that determine the closedness and polyhedrality of the convex hull of integer points contained in it. We first present necessary and sufficient conditions for the convex hull of integer points contained in a general convex set to...

  • STRONG AND WEAK CONVEXITY OF SETS AND FUNCTIONS. Vial, Jean-Philippe // Mathematics of Operations Research;May83, Vol. 8 Issue 2, p231 

    In this paper we study two classes of sets, strongly and weakly convex sets. For each class we derive a series of properties which involve either the concept of supporting ball, an obvious extension of the concept of supporting hyperplane, or the normal cone to the set. We also study a class of...

  • Quasi-convex Functions in Carnot Groups*. Mingbao Sun; Xiaoping Yang // Chinese Annals of Mathematics;Apr2007, Vol. 28 Issue 2, p235 

    In this paper, the authors introduce the concept of h-quasiconvex functions on Carnot groups G. It is shown that the notions of h-quasiconvex functions and h-convex sets are equivalent and the L ∞ estimates of first derivatives of h-quasiconvex functions are given. For a Carnot group G of...

  • Convexity preserving interpolation by splines of arbitrary degree. Verlan, Igor // Computer Science Journal of Moldova;2010, Vol. 18 Issue 1, p54 

    In the present paper an algorithm of C2 interpolation of discrete set of data is given using splines of arbitrary degree, which preserves the convexity of given set of data.

  • Spatial Numerical Range of Operators on Weighted Hardy Spaces. Abdollahi, Abdolaziz; Heydari, Mohammad Taghi // International Journal of Mathematics & Mathematical Sciences;2011, p1 

    We consider the spatial numerical range of operators on weighted Hardy spaces and give conditions for closedness of numerical range of compact operators. We also prove that the spatial numerical range of finite rank operators on weighted Hardy spaces is star shaped; though, in general, it does...

  • A single interval based classifier. Kim, Heeyoung; Huo, Xiaoming; Shi, Jianjun // Annals of Operations Research;May2014, Vol. 216 Issue 1, p307 

    In many applications, it is desirable to build a classifier that is bounded within an interval. Our motivating example is rooted in monitoring in a stamping process. A novel approach is proposed and examined in this paper. Our method consists of three stages: (1) A baseline of each class is...

  • Convex Location Problems on Tree Networks. Dearing, P. M.; Francis, R. L.; Lowe, T. J. // Operations Research;Jul/Aug76, Vol. 24 Issue 4, p628 

    This paper studies problems of finding optimal facility locations on an imbedding of a finite, undirected network having positive arc lengths. We establish that a large class of such problems is convex, in a well defined sense, for all choices of the data if and only if the network is a tree. A...

  • Roughly B-invex programming problems. Emam, Tarek // Calcolo;Jun2011, Vol. 48 Issue 2, p173 

    In this paper, a new class of functions, called roughly B-invex functions, and generalized roughly B-invex functions are defined. We discuss some their properties and obtain sufficient optimality criteria for nonlinear programming problems involving these functions.


Read the Article


Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics